Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Ways To Treat Hypersensitivity Reaction

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Pneumocystis Pneumonia (PCP)

...Cutting back from one pill a day to three pills a week reduces the allergy problems of Bactrim and Septra, and seems to work just as well. However, the "SMX" part is a sulfa drug and almost half of the people who take it have an allergic reaction. This usually is a skin rash, sometimes a fever. Allergic reactions can be overcome using a desensitization procedure. Patients start with a small amount of the drug and take increasing amounts until...
Ask the Experts

allergic reaction

Been hiv since 1988, no medication and never been sick until this year (May) when I was diagnosed with cryptococos meningitis. Left hospital after two weeks. On my way home, Dr. put me on flucanozole, zithromax and dapsone since I could not...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...your immune status. You absolutely need antifungal therapy for the cryptococcus. Although possible, it is not common to have an allergic reaction to fluconazole. There are other possible treatments that should be discussed with your doctor, or... Read more »

At what point should mild anemia be treated

I know you have answered a lot of questions about mild anemia, but I am still having a little difficulty with 1. my doctors even discussing anemia, and 2. consistency in advise from various sources (NIH, NHHS, AMA, and Johns Hopkins as well as other...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...this drug also possesses significant toxicity risks, the most serious being a hypersensitivity reaction (similar to a severe allergic reaction) that can result in death. People taking abacavir need to be counseled on the signs and symptoms to... Read more »

Nevirapine Hypersensitivity Reaction

After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents and experienced a severe hypersensitivity reaction. My questions are...1. Even though this was 10 months ago I still feel as though my nerve endings...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...From the information you provided it seems unlikely that you experience an hypersensitivity reaction to either AZT or 3TC so the nevirapine would be the most likely inciting drug. It seems reasonable to me to consider use of Read more »

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected to restart Trizivir and Viread. I have taken both of these medications in the past without any problems apart from the usual run of the mill side...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...be restarted in all people with caution and that patients be observed during the first days of treatment for any signs of an allergic reaction. Importantly, this is in contrast to those who have had a suspected reaction, in which case abacavir... Read more »
Articles
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

...has been strengthened to reflect that there have been postmarketing reports of: fatality due to toxic epidermal necrolysis hypersensitivity reactions, sometimes accompanied by hepatic failure Additionally, Guidance has been added that... Read more »
The Well Project

How to Read a Package Insert

...not at all. These are called contraindications. For instance, a medicine should not be prescribed for someone who has had an allergic reaction (hypersensitivity) to the same medication or one that's similar, or for someone who is taking another... Read more »
AIDS InfoNet

Complete Blood Count (CBC)

...bloating, may indicate the presence of parasites. Basophils (Bas) are not well understood, but they are involved in long-term allergic reactions such as asthma or skin allergies. They are usually less than 1% of WBCs. Read more »
AIDS InfoNet

Fatigue

...infections can tire you out, even without obvious symptoms. Parasites in your digestive system, bronchitis, other infections or allergies can cause fatigue. If these infections are treated, your energy should improve. Poor nutrition . People... Read more »
Connect With Others

some one with more knowledge please explain this

Posted by chrisbadmushroom, 1 Reply
...already complexed with anti-HIV immunoglobulin G (IgG) but retained Nagalase activity that is required for infectivity. Stepwise treatment of purified Gc protein with immobilized beta-galactosidase and sialidase generated the most potent... Read more »

hic

Posted by Anonymous
...The nucleosides can cause pancreatitis, peripheral neuropathy, nausea and headache. Abacavir and amprenavir can cause serious hypersensitivity reactions. Efavirenz may cause dysphoria and nightmares. If treatment needs to be stopped, all... Read more »

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
...failure, hypotension, adult respiratory distress syndrome, respiratory failure, and death have occurred in association with hypersensitivity reactions. In one study, 4 patients (11%) receiving ZIAGEN 600 mg once daily experienced hypotension with... Read more »

PTSD

Posted by Anonymous, 1 Reply
...eating disorder, anxiety disorder, panic disorder, skin disorder. Increasingly researchers are suggesting that diabetes, asthma, allergies, fibromyalgia, multiple sclerosis (MS), chronic fatigue syndrome (ME) and even some forms of cancer are... Read more »